Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Some general theorems on the cohomology of classifying spaces of compact Lie groups


Author: Mark Feshbach
Journal: Trans. Amer. Math. Soc. 264 (1981), 49-58
MSC: Primary 55N20; Secondary 55R40
MathSciNet review: 597866
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is divided into two parts. The first part proves a number of general theorems on the cohomology of the classifying spaces of compact Lie groups. These theorems are proved by transfer methods, relying heavily on the double coset theorem [F$ _{1}$]. Several of these results are well known while others are quite new. For the most part the proofs of the theorems are independent of each other and are quite short. Nevertheless they are true in great generality. Several are proven for arbitrary compact Lie groups and arbitrary cohomology theories. Perhaps the most interesting of the new results relates the cohomology of the classifying space of an arbitrary compact Lie group with that of the normalizer of a maximal torus.

The second part of the paper generalizes many theorems to certain equivariant cohomology theories. Some of these theorems appear in [F$ _{2}$].


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55N20, 55R40

Retrieve articles in all journals with MSC: 55N20, 55R40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1981-0597866-4
PII: S 0002-9947(1981)0597866-4
Article copyright: © Copyright 1981 American Mathematical Society